Alert archive / Arkansas / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 229, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at May 11, 2017, 10:29 AM CDT for Carroll County, Arkansas. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 11, 2017, 10:29 AM CDT (15:29 UTC)
- Expired
- May 11, 2017, 11:00 AM CDT
- In force
- 31 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Carroll County, AR
The radar
The Springfield radar (KSGF), 92 km from the middle of the area, began a volume at 15:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 3.5 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1011 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
905 WUUS54 KTSA 111529 SVRTSA ARC015-111600- /O.NEW.KTSA.SV.W.0229.170511T1529Z-170511T1600Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Tulsa OK 1029 AM CDT THU MAY 11 2017 The National Weather Service in Tulsa has issued a * Severe Thunderstorm Warning for... Northwestern Carroll County in northwestern Arkansas... * Until 1100 AM CDT * At 1028 AM CDT, a severe thunderstorm was located 4 miles southwest of Beaver, moving east at 35 mph. HAZARD...Quarter size hail. SOURCE...Radar indicated. IMPACT...Damage to vehicles is expected. * Locations in or near the path include... Eureka Springs... Beaver... Grandview... Pleasant Ridge... Busch... Oak Hill... PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3640 9356 3639 9387 3650 9387 3650 9355 TIME...MOT...LOC 1528Z 252DEG 30KT 3644 9383 HAIL...1.00IN WIND...<50MPH $$
3 follow-up statements
579 WWUS54 KTSA 111538 SVSTSA Severe Weather Statement National Weather Service Tulsa OK 1038 AM CDT THU MAY 11 2017 ARC015-111600- /O.CON.KTSA.SV.W.0229.000000T0000Z-170511T1600Z/ Carroll AR- 1038 AM CDT THU MAY 11 2017 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 AM CDT FOR NORTHWESTERN CARROLL COUNTY... At 1038 AM CDT, a severe thunderstorm was located over Beaver, moving east at 35 mph. HAZARD...Quarter size hail. SOURCE...Radar indicated. IMPACT...Damage to vehicles is expected. Locations in or near the path include... Eureka Springs... Beaver... Grandview... Pleasant Ridge... Oak Hill... PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3642 9356 3644 9380 3650 9380 3650 9355 TIME...MOT...LOC 1538Z 257DEG 29KT 3646 9374 HAIL...1.00IN WIND...<50MPH $$
680 WWUS54 KTSA 111547 SVSTSA Severe Weather Statement National Weather Service Tulsa OK 1047 AM CDT THU MAY 11 2017 ARC015-111600- /O.CON.KTSA.SV.W.0229.000000T0000Z-170511T1600Z/ Carroll AR- 1047 AM CDT THU MAY 11 2017 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 AM CDT FOR NORTH CENTRAL CARROLL COUNTY... At 1047 AM CDT, a severe thunderstorm was located 4 miles northwest of Grandview, moving east at 35 mph. HAZARD...Quarter size hail. SOURCE...Radar indicated. IMPACT...Damage to vehicles is expected. Locations in or near the path include... Pleasant Ridge... Oak Hill... PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3646 9355 3646 9372 3650 9372 3650 9355 TIME...MOT...LOC 1547Z 250DEG 28KT 3648 9367 HAIL...1.00IN WIND...<50MPH $$
330
WWUS54 KTSA 111555
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
1055 AM CDT THU MAY 11 2017
ARC015-111605-
/O.EXP.KTSA.SV.W.0229.000000T0000Z-170511T1600Z/
Carroll AR-
1055 AM CDT THU MAY 11 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL CARROLL COUNTY
WILL EXPIRE AT 1100 AM CDT...
The storm which prompted the warning has moved out of the area.
Therefore the warning will be allowed to expire.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Tulsa.
LAT...LON 3646 9355 3646 9372 3650 9372 3650 9355
TIME...MOT...LOC 1555Z 252DEG 30KT 3650 9360
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 6:25 AM CDT, 4 hours 4 minutes earlier.
Area forecast discussion, May 11, 6:25 AM CDT, 4 hours 4 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 625 AM CDT Thu May 11 2017 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. VFR to MVFR cigs to lower to MVFR during the TAF period at all sites as TSRA coverage increase as a cold front and upper system approach. Some uncertainty concerning coverage and duration of convection...therefore will be addressed with a series of tempo groups at all sites. RA/TSRA to diminish in areal coverage overnight as the upper system moves through. MVFR cigs to prevail at all sites for the last portion of the TAF period. && .PREV DISCUSSION... /Issued 353 AM CDT Thu May 11 2017/ DISCUSSION... Widespread showers and thunderstorms are expected to develop across the forecast area today through this evening. Exactly how we get to that point is muddled. Early morning convection was more extensive than numerical models realize and a noticeable overturning of low level moisture has occurred across NE OK and far NW AR. To what extent this impacts later day storms is unclear as the currently untampered warm sector across SE OK may be impacted by early morning convection currently streaming northeastward across N Texas. Ultimately by early afternoon sufficient instability and deep layer shear is expected to reside across much of the forecast area with storms becoming most numerous ahead of the upper low and along the advancing cold front. Large hail, possibly damaging size, is the most likely hazard with the initial storms with an increasing potential for locally damaging winds as the storms become more numerous and the cold front continues southeastward. Further south the dryline may become active by afternoon and would also provide a focus for severe storm development. Low level wind fields continue to be shown as meager and any tornadic potential would likely be more of a localized accident as opposed to a focused favored zone. Convection will continue into the overnight hours but the strongest storms will likely be east of the forecast area by late evening. Lingering showers persist into Friday along with cooler temps. Saturday looks like a winner with a quick warming trend underway by Sunday and above normal temps for much of next week. The pattern continues to look rather unsettled especially for the latter half of next week. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && AVIATION...23
Hazardous weather outlook, May 11, 5:09 AM CDT, 5 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 509 AM CDT Thu May 11 2017 ARZ001-002-010-011-019-020-029-OKZ049-053>076-121015- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 509 AM CDT Thu May 11 2017 ...SEVERE STORM POTENTIAL TODAY... This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. SEVERE THUNDERSTORM. RISK...Significant. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...Limited risk this morning...higher severe chances this afternoon AREA AT GREATEST RISK...Northeast Oklahoma...and far Southeast Oklahoma. FLASH FLOOD. RISK...Limited. AREA...Northeast Oklahoma. ONSET...This Afternoon. DISCUSSION... Thunderstorms that moved through northeast Oklahoma and northwest Arkansas last night have pushed well east of the area. Focus will now turn towards additional development across south central Oklahoma...as well as storms to the north and west along an approaching cold front. Activity currently across south central Oklahoma likely will push into portions of southeast Oklahoma later this morning. While instability across this area was not hampered from overnight convection...severe potential with these storms is expected to remain limited during the morning hours. By early afternoon...cold air aloft associated with the upper low will aid in destabilizing the atmosphere across northeast Oklahoma ahead of the approaching cold front. Scattered storms that can develop ahead of the front will carry a large hail threat to the size of tennis balls...especially across northeast Oklahoma during the early afternoon. As the front progresses further east and southeast...the severe threat will transition towards damaging straightline winds as storms organize into a line along the front. Across far southeast Oklahoma later in the afternoon...it is possible that instability will be maximized should that area remain convection free up to that point. Wind gusts to 70 mph will be possible with severe bow segments should that environment remain most favorable ahead of the front. Additionally...soils remain saturated across much of northeast Oklahoma from recent rainfall. While areal flooding and mainstem river flooding have subsided...additional rainfall across northeast Oklahoma may result in a quick uptick in rises for area rivers...and also may create additional flooding issues given the saturated conditions in place. The risk for severe weather will diminish during the evening as the front moves further away from the area. Thunderstorms will likely continue the overnight period...especially across northeast Oklahoma and northwest Arkansas as the upper low clears the area. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Likely. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. FRIDAY Through MONDAY...No Hazards. TUESDAY and WEDNESDAY...Thunderstorm Potential. EXTENDED DISCUSSION... Cooler and settled conditions will settle across the area from west to east on Friday. Warmer temperatures are expected through the weekend and will continue into at least the first part of next week. Thunderstorm chances will be on the increase once again in the Tuesday and Wednesday as an upper system to the northwest begins to impact the region. weather.gov/tulsa Contains additional information.
In the hours before
Local storm report, May 11, 7:58 AM CDT, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
758 AM CDT THU MAY 11 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0732 AM HAIL 1 N CLAREMORE 36.33N 95.62W
05/11/2017 E1.25 INCH ROGERS OK PUBLIC
&&
RBDLocal storm report, May 11, 8:07 AM CDT, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
807 AM CDT THU MAY 11 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1135 PM TSTM WND DMG 1 NW WAGONER 35.97N 95.38W
05/10/2017 WAGONER OK TRAINED SPOTTER
TREE LIMBS BROKEN. LARGE TREE UPROOTED. TIME ESTIMATED
VIA RADAR.
&&
KAHSpecial weather statement, May 11, 8:19 AM CDT, 2 hours 10 minutes before
Special Weather Statement
National Weather Service Tulsa OK
819 AM CDT THU MAY 11 2017
OKZ057-062-063-111345-
Craig OK-Delaware OK-Mayes OK-
819 AM CDT THU MAY 11 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CRAIG...NORTHWESTERN
DELAWARE AND NORTHEASTERN MAYES COUNTIES UNTIL 845 AM CDT...
At 819 AM CDT, a strong thunderstorm was located over Ketchum, moving
east at 45 mph.
Nickel size hail will be possible with this storm.
Locations in or near the path include...
Grove... Langley...
Bernice... Ketchum...
Disney... Pensacola...
Cleora... Honey Creek State Park...
Cherokee State Park... Bernice State Park...
Zena...
LAT...LON 3651 9468 3644 9512 3658 9517 3667 9478
3667 9473
TIME...MOT...LOC 1319Z 256DEG 38KT 3652 9506Local storm report, May 11, 9:11 AM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
911 AM CDT THU MAY 11 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 AM HAIL 2 NW GROVE 36.61N 94.79W
05/11/2017 E1.00 INCH DELAWARE OK PUBLIC
MOSTLY PEA TO DIME COVERING THE GROUND
&&
RBDSpecial weather statement, May 11, 9:34 AM CDT, 55 minutes before
Special Weather Statement National Weather Service Tulsa OK 934 AM CDT THU MAY 11 2017 ARZ001-111500- Benton AR- 934 AM CDT THU MAY 11 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BENTON COUNTY UNTIL 1000 AM CDT... At 933 AM CDT, a strong thunderstorm was located 4 miles east of Decatur, moving northeast at 25 mph. Dime size hail will be possible with this storm. Locations in or near the path include... Bentonville... Bella Vista... Decatur... Highfill... Hiwasse... Miller... Centerton... Vaughn... This includes Interstate 49 between mile markers 88 and 93. LAT...LON 3624 9438 3638 9451 3649 9426 3640 9415 TIME...MOT...LOC 1433Z 234DEG 21KT 3636 9438
Special weather statement, May 11, 9:58 AM CDT, 31 minutes before
Special Weather Statement
National Weather Service Tulsa OK
958 AM CDT THU MAY 11 2017
ARZ001-002-111545-
Carroll AR-Benton AR-
958 AM CDT THU MAY 11 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BENTON AND
NORTHWESTERN CARROLL COUNTIES UNTIL 1045 AM CDT...
At 958 AM CDT, a strong thunderstorm was located near Rogers, moving
northeast at 25 mph.
Dime size hail will be possible with this storm.
Locations in or near the path include...
Rogers... Bentonville...
Eureka Springs... Lowell...
Pea Ridge... Garfield...
Gateway... Avoca...
Hill Top... Beaver Lake...
Walnut Hill... Larue...
Bland... Busch...
This includes Interstate 49 near mile marker 84, and between mile
markers 86 and 92.
LAT...LON 3634 9369 3628 9415 3641 9425 3650 9412
3650 9381
TIME...MOT...LOC 1458Z 243DEG 23KT 3636 9411The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 12:13 AM CDT | Special Weather Statement | TSA | Benton | 47 min |
| May 11, 12:20 AM CDT | Severe Thunderstorm Warning | TSA | Benton | 55 min |
| May 11, 12:32 AM CDT | Special Weather Statement | TSA | Washington | 43 min |
| May 11, 12:42 AM CDT | Severe Thunderstorm Warning | TSA | Benton, Washington | 48 min |
| May 11, 1:17 AM CDT | Special Weather Statement | TSA | Carroll, Madison | 43 min |
| May 11, 9:34 AM CDT | Special Weather Statement | TSA | Benton | 26 min |
| May 11, 9:58 AM CDT | Special Weather Statement | TSA | Benton | 47 min |
| May 11, 10:00 AM CDT | Severe Thunderstorm Warning | TSA | Benton, Carroll | 30 min |
| May 11, 10:53 AM CDT | Flash Flood Watch | TSA | Benton, Carroll, Madison, Washington | 11 hr |
| May 11, 2:28 PM CDT | Severe Thunderstorm Warning | TSA | Sebastian | 32 min |
| May 11, 3:00 PM CDT | Severe Thunderstorm Warning | TSA | Franklin, Sebastian | 30 min |
| May 11, 3:29 PM CDT | Severe Thunderstorm Warning | TSA | Franklin | 17 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.